Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Rational Chebyshev approximations for the inverse of the error function


Authors: J. M. Blair, C. A. Edwards and J. H. Johnson
Journal: Math. Comp. 30 (1976), 827-830
MSC: Primary 65D20; Secondary 33A20
DOI: https://doi.org/10.1090/S0025-5718-1976-0421040-7
MathSciNet review: 0421040
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This report presents near-minimax rational approximations for the inverse of the error function inverf x, for $ 0 \leqslant x \leqslant 1 - {10^{ - 10000}}$, with relative errors ranging down to $ {10^{ - 23}}$. An asymptotic formula for the region $ x \to 1$ is also given.


References [Enhancements On Off] (What's this?)

  • [1] L. F. SHAMPINE, "Exact solutions for concentration dependent diffusion and the inverse complementary error function," J. Franklin Inst., v. 295, 1973, pp. 239-247.
  • [2] M. E. MULLER, "An inverse method for the generation of random normal deviates on large-scale computers," MTAC, v. 12, 1958, pp. 167-174. MR 21 #1690. MR 0102905 (21:1690)
  • [3] E. L. BATTISTE & T. P. YEAGER, "GGNOR-generate pseudo-normal random numbers," IMSL Library 3 Reference Manual, v. 1, 1974
  • [4] J. R. PHILIP, "The function inverfc $ \theta $," Austral. J. Phys., v. 13, 1960, pp. 13-20. MR 22 #9626. MR 0118857 (22:9626)
  • [5] C. HASTINGS, JR. (with J. T. HAYWARD & J. P. WONG, JR.), Approximations for Digital Computers, Princeton Univ. Press, Princeton, N. J., 1955. MR 16, 963. MR 0068915 (16:963e)
  • [6] P. KINNUCAN & H. KUKI, A Single Precision Inverse Error Function Subroutine, Computation Center, Univ. of Chicago, 1970.
  • [7] A. J. STRECOK, "On the calculation of the inverse of the error function," Math. Comp., v. 22, 1968, pp. 144-158. MR 36 #6119. MR 0223070 (36:6119)
  • [8] J. H. JOHNSON & J. M. BLAIR, REMES 2-A FORTRAN Program to Calculate Rational Minimax Approximations to a Given Function, Report AECL-4210, Atomic Energy of Canada Limited, Chalk River, Ontario, 1973.
  • [9] I. D. HILL & S. A. JOYCE, "Algorithm 304. Normal curve integral [S15]," Comm. A.C.M., v. 10, 1967, pp. 374-375.
  • [10] J. F. HART et al., Computer Approximations, Wiley, New York, 1968.
  • [11] C. MESZTENYI & C. WITZGALL, "Stable evaluation of polynomials," J. Res. Nat Bur. Standards Sect. B, v. 71B, 1967, pp. 11-17. MR 35 #3859. MR 0212994 (35:3859)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D20, 33A20

Retrieve articles in all journals with MSC: 65D20, 33A20


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1976-0421040-7
Keywords: Rational Chebyshev approximations, inverse error function, minimal Newton form
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society